EconPapers    
Economics at your fingertips  
 

Volatility Modeling with Leverage Effect under Laplace Errors

Jiang Zhengjun () and Weixuan Xia
Additional contact information
Jiang Zhengjun: Bryant College, Beijing Institute of Technology, Zhuhai, No. 6, Jinfeng Road, Tangjiawan, Zhuhai, Guangdong519088, China.

Journal of Time Series Econometrics, 2018, vol. 10, issue 1, 29

Abstract: This paper discusses four GARCH-type models (A-GARCH, NA-GARCH, GJR-GARCH, and E-GARCH) in representing volatility of financial returns with leverage effect. In these models, errors are assumed to follow a Laplace distribution in order to deal with the typical leptokurtic feature of financial returns. The properties of these models are analyzed theoretically in terms of unconditional variance, kurtosis, autocorrelation function and news impact, and are further examined in the applications to real financial time series. Comparison is made with other choices of error distributions such as normal, Student-5, and Student-7 distributions, respectively. We also conduct residual analyses to justify the choice of error distributions and find that Laplace-E-GARCH model still performs very well. Our main purpose is to study and compare the proposed models’ relative adequacies and underlying limitations.

Keywords: GARCH-type models; volatility; financial returns; leverage effect; Laplace distribution (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
https://www.degruyter.com/view/j/jtse.2018.10.issu ... -0019.xml?format=INT (text/html)
For access to full text, subscription to the journal or payment for the individual article is required.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bpj:jtsmet:v:10:y:2018:i:1:p:29:n:4

Ordering information: This journal article can be ordered from
https://www.degruyter.com/view/j/jtse

Access Statistics for this article

Journal of Time Series Econometrics is currently edited by Javier Hidalgo

More articles in Journal of Time Series Econometrics from De Gruyter
Bibliographic data for series maintained by Peter Golla ().

 
Page updated 2019-07-22
Handle: RePEc:bpj:jtsmet:v:10:y:2018:i:1:p:29:n:4